Random permutations without macroscopic cycles

Betz, Volker and Schäfer, Helge and Zeindler, Dirk (2020) Random permutations without macroscopic cycles. Annals of Applied Probability, 30 (3). pp. 1484-1505. ISSN 1050-5164

[thumbnail of Draft_2019_28_07]
Text (Draft_2019_28_07)
Draft_2019_28_07.pdf - Accepted Version
Available under License Unspecified.

Download (474kB)


We consider uniform random permutations of length n conditioned to have no cyclelonger than nβ with 0 < β < 1, in the limit of large n. Since in unconstrained uniform random permutations most of the indices are in cycles of macroscopic length, this is a singular conditioning in the limit. Nevertheless, we obtain a fairly complete picture about the cycle number distribution at various lengths. Depending on the scale at which cycle numbers are studied, our results include Poisson convergence, a central limit theorem, a shape theorem and two different functional central limit theorems.

Item Type:
Journal Article
Journal or Publication Title:
Annals of Applied Probability
Uncontrolled Keywords:
?? statistics and probabilitystatistics, probability and uncertainty ??
ID Code:
Deposited By:
Deposited On:
07 Oct 2019 10:40
Last Modified:
15 Jul 2024 19:57